Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) Syndrome Induced by Imatinib

(E-pub Ahead of Print)

Author(s): F. Zgolli, I. Aouinti, O. Charfi, T. Badri, S. Elaidli, S Kastalli, G Lakhoua, A Zaïem*.

Journal Name: Current Drug Safety

Become EABM
Become Reviewer

Abstract:

Introduction: Imatinib is the treatment of choice in patients with locally advanced or metastatic gastrointestinal stromal tumours (GIST). Clinical tolerance of imatinib is excellent except for the common adverse drug reaction (ADR). Drug rash with eosinophilia and systemic symptoms (DRESS syndrome) is a severe, potentially life-threatening drug-induced hypersensitivity reaction, characterized by cutaneous eruptions, fever, diffuse lymphadenopathy, along with eosinophilia, and elevated liver function tests. This ADR is rarely reported with imatinib. Only four cases of DRESS syndrome associated with imatinib have already been published.

Case Report: We report an exceptional case of DRESS syndrome associated with imatinib in a 46 year-old woman with GIST. Two weeks after she had started imatinib therapy, she developed a skin rash, with eosinophilia and elevated liver tests. Plasma level of imatinib was within the therapeutic range. Imatinib was immediately discontinued. A favourable outcome was slowly observed after the drug had been stopped. This case was scored three according to the European Registry of Severe Cutaneous Adverse Reactions Study Group (RegiSCAR). The Naranjo score for imatinib was five (probable).

Keywords: Drug hypersensitivity syndrome, DRESS syndrome imatinib, pharmacovigilance, adverse drug reaction.

Rights & PermissionsPrintExport Cite as


Article Details

(E-pub Ahead of Print)
DOI: 10.2174/1574886314666190130150243
Price: $95

Article Metrics

PDF: 2